MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/80/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/80/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430491
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Hematoma (1884); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was chosen for treatment of a moderately calcified lesion (100 percent stenosis degree) in a mildly tortuous popliteal artery.The sheath could not be crossed with the device.During withdrawal the stent opened up inside and outside patient.The stent was deliberately cut and 1mm remained in patient.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the distal end of the device has been cut and that a maximum of about 1.2 cm of the inner shaft is missing which is in line with the physicians description.The retractable outer shaft is severely deformed over a length of about 4.5 cm.Outside of the deformed zone the diameter of the retractable outer shaft still complies with the specification.Due to the state of the device a simulation with a reference introducer sheath could not be conducted.The stent was discarded and not returned for analysis.Review of the production documentation of the product detailed above did not reveal any non-conformity.During final inspection, every stent system undergoes visual inspection for deformations of the outer shaft and the outer diameter is measured over its entire length.The device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.

Brand Name
PULSAR-18 T3 5/80/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9758264
Report Number1028232-2020-00963
Device Sequence Number2650566
Product Code NIP
UDI-Device Identifier07640130446892
UDI-Public07640130446892
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number430491
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11191375
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1